Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Pocatello, ID

July 1, 2000Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 1, 2000, 3:48 PM MDT for Power County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2000, 3:48 PM MDT (21:48 UTC)
Expired
Jul 1, 2000, 4:50 PM MDT
In force
62 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Power County, ID

The radar

The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS55 KPIH 012148
SVRPIH
IDC077-012250-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
348 PM MDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POWER COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 450 PM MDT

* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF ROCKLAND... MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 37 IN THE ROCKLAND VALLEY AT THIS TIME
  DEEP CREEK MOUNTAINS BY 415 PM

$$
CAMPERS AND THOSE OUTDOORS IN THE PATH OF THIS STORM SHOULD SEEK
SHELTER IMMEDIATELY.  LARGE HAIL...DANGEROUS LIGHTNING...AND WINDS
GUSTING TO 60 MPH ARE POSSIBLE WITH THIS STORM.

JAM

JAM
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:25 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 1, 2:25 PM MDT, 1 hour 23 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
225 PM MDT SAT JUL 01 2000

CONVECTION UNDERWAY IN PORTIONS OF THE PIH FORECAST AREA. STRONGEST
STORMS ARE LOCATED IN CASSIA COUNTY AND HEADED NORTHEAST. EXPECT THE
ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING HOURS AS A FRONTAL
BOUNDARY CONTINUES TO MEANDER ACROSS THE CENTRAL MOUNTAINS AND
SUBTROPICAL MOISTURE MOVES ACROSS THE FORECAST AREA. SHOULD BE QUIETER
DAY SUNDAY AS AN UPPER LEVEL TROUGH BEGINS MOVING TOWARD THE
COAST...PUSHING MOISTURE OFF TO THE EAST. WILL LEAVE IN SOME LOW POPS
FOR RESIDUAL MOISTURE. THEN THE FOCUS OF THE FORECAST CHANGES TO THE
SLOW MOVING TROUGH THAT PARKS ITSELF ALONG THE WEST COAST WITH
SOUTHWEST FLOW AND PASSING SHORTWAVES EFFECTING THE FORECAST AREA
THROUGH THE EXTENDED PERIOD. TEMPERATURES WILL BE BELOW NORMAL BY
MONDAY AS HEIGHTS AND THICKNESSES DROP. DANIELSON

BYI 58/84 58/79 3111

.KSFX 88D...VCP 21.

.PIH...RED FLAG WARNING FOR ZONES 405-407/409-413. PLEASE SEE
BOIRFWPIH FOR DETAILS.

PIH BB 055/084 055/079 051 11311

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.